Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 75, NWS San Angelo, TX

June 17, 2007Brown County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 17, 2007, 11:47 AM CDT for Brown County, Texas. It took effect at Jun 17, 2007, 11:53 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2007, 11:47 AM CDT (16:47 UTC)
In effect from
Jun 17, 2007, 11:53 AM CDT
Expired
Jun 17, 2007, 2:00 PM CDT
In force
2 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Brown County, TX

The radar

The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 171653
FFWSJT
TXC049-171900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1147 AM CDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BROWN COUNTY IN WEST CENTRAL TEXAS

* UNTIL 200 PM CDT

* AT 1145 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORT URBAN 
FLOODING CONTINUING IN THE BROWNWOOD AREA. ROADS THAT REMAIN CLOSED 
IN THE BROWNWOOD AREA INCLUDE...FM 590...FM 2525...CR 257 AND CR 
234. SHOWERS AND THUNDERSTORMS ARE REDEVELOPING SOUTH OF BROWN 
COUNTY AND WILL DRIFT INTO BROWN COUNTY DURING THE NEXT HOUR. ANY 
ADDITIONAL RAINFALL WILL ONLY ADD TO THE FLOODING PROBLEMS... 
PARTICULARLY IN AND AROUND THE CITY OF BROWNWOOD.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE  
BROWNWOOD NEAR BYRDS STORE...LAKE BROWNWOOD NEAR THRIFTY...MAY...  
LAKE BROWNWOOD...EARLY...ZEPHYR...BROWNWOOD...BLANKET AND BANGS

MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN 
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. WHEN 
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN 
AROUND...DONT DROWN.

LAT...LON 3148 9921 3147 9911 3149 9899 3162 9877
      3169 9875 3171 9868 3208 9892 3208 9919

$$

15
1 follow-up statement
000 
WGUS74 KSJT 171751
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1241 PM CDT SUN JUN 17 2007

TXC049-171900-
BROWN TX-
1241 PM CDT SUN JUN 17 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR BROWN
COUNTY...

AT 1238 PM CDT...SHOWERS AND THUNDERSTORMS WERE REDEVELOPING 
SOUTHWEST OF BROWN COUNTY. THIS ACTIVITY WILL MOVE TO THE NORTHEAST 
AND WILL ENTER SOUTHERN BROWN COUNTY THROUGH 2 PM. NATIONAL WEATHER 
SERVICE RADAR IS INDICATING HOURLY RAINFALL RATES FROM ONE TENTH TO 
ONE QUARTER INCH. ANY ADDITIONAL RAINFALL WILL AGGRAVATE AN ALREADY 
SERIOUS SITUATION IN THE WARNED AREA...ESPECIALLY OVER SOUTHERN 
BROWN COUNTY ALONG AND SOUTH OF A LINE FROM BROWNWOOD TO ZEPHYR. 
MANY ROADS IN THE BROWNWOOD AREA REMAIN CLOSED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
BROWNWOOD NEAR BYRDS STORE...LAKE BROWNWOOD NEAR THRIFTY...MAY...LAKE
BROWNWOOD...EARLY...ZEPHYR...BROWNWOOD...BLANKET AND BANGS

IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER         
GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO       
FLOODING WHEN WATER BEGINS RISING. WHEN ENCOUNTERING FLOODED ROADS   
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3148 9921 3147 9911 3149 9899 3162 9877
      3169 9875 3171 9868 3208 9892 3208 9919

$$

15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 6:50 AM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Jun 17, 6:50 AM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE SAN ANGELO TX
650 AM CDT SUN JUN 17 2007

.AVIATION...
EXPECT THE POSSIBILITY FOR SCATTERED SHOWERS AND THUNDERSTORMS
ACTIVITY TO CONTINUE ACROSS WEST CENTRAL TEXAS THROUGH TODAY. LOWER
VISIBILITIES AND CEILINGS WILL BE POSSIBLE AROUND AND NEAR THESE
THUNDERSTORMS. UPPER LOW RESPONSIBLE FOR MUCH OF THIS ACTIVITY WILL
FINALLY OPEN UP AND MOVE EAST-NORTHEASTWARD OUT OF WEST CENTRAL
TEXAS LATE TONIGHT.      11

.PREV DISCUSSION... /ISSUED 322 AM CDT SUN JUN 17 2007/

.SHORT TERM...
UPPER LEVEL LOW STILL MEANDERING OVER NORTHERN TEXAS. SCT SHWRS
AND TSTMS OCCURRING ACROSS THE EASTERN CWFA THIS MORNING. GOING
WITH CHC POPS TODAY ACROSS MUCH OF WEST CENTRAL TEXAS. LOCALLY HEAVY
RAIN WILL BE POSSIBLE. WILL KEEP THE FLASH FLOOD WATCH GOING UNTIL
NOON FOR THE NORTHERN EDWARDS PLATEAU...NORTHWEST HILL COUNTRY AND
MUCH OF THE HEARTLAND. TEMPS WILL BE COOL TODAY...WITH HIGHS
MAINLY 80 TO 85. PCPN BEGINNING TO WIND DOWN THIS EVENING...WITH
MAINLY SLGT CHC POPS ACROSS THE CWFA FOR TONIGHT.

.LONG TERM...
THE UPPER LEVEL LOW FINALLY MOVES EAST OF THE AREA...WITH AN UPPER
LEVEL RIDGE TO REPLACE IT FOR MUCH OF THIS WEEK. THIS MEANS DRY
WEATHER AND WARMER TEMPS...WITH HIGHS IN THE UPPER 80S TO LOWER
90S ON MONDAY...AND 90 TO 95 TUESDAY THROUGH SATURDAY.

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 82  66  88  73 /  40  20  20  10
SAN ANGELO 	 84  69  92  72 /  30  20  10  10
JUNCTION 	 83  69  90  74 /  40  30  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR BROWN-CROCKETT-KIMBLE-
MASON-MCCULLOCH-MENARD-SAN SABA-SCHLEICHER-SUTTON.

&&

21
Hazardous weather outlook, Jun 17, 5:55 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
555 AM CDT SUN JUN 17 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-172100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
555 AM CDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON AND
TONIGHT...BUT GRADUALLY BEGIN TO TAPER OFF AS THE UPPER LOW BEGINS
TO MOVE NORTHEAST AWAY FROM WEST CENTRAL TEXAS TONIGHT. SOME
THUNDERSTORMS EARLY ON TODAY COULD HAVE THUNDERSTORMS EMBEDDED WITH
HEAVY RAINFALL. FLOOD WATCH REMAINS IN EFFECT FOR AREAS ALONG AND
SOUTH OF AN OZONA TO EL DORADO...MENARD...TO A BROWNWOOD LINE
THROUGH MIDDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO GRADUALLY WEAKEN AS IT
DRIFTS NORTHEAST OUT OF TEXAS ON MONDAY. RAINFALL CHANCES WILL
CONTINUE TO TAPER OFF AS HIGH PRESSURE BUILDS OVER TEXAS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

11

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 6:08 AM CDTFlash Flood WarningSJTBrown2 hr
Jun 17, 8:05 AM CDTFlash Flood WarningSJTBrown2 hr
Jun 17, 10:03 AM CDTFlash Flood WarningSJTBrown117 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.